I recently had a second EMG the first one being negative.I will give you the abnormal findings on second one I would like your input;left peroneal CMAP reduced in amplitude prolonged F-wave latency. Left tibial CMAP prolonged F-wave latency.On needle EMG;Increased proportion of fibrillation potentials in left vastus lateralis,medial gastrocnemius and tibialis posterior(2+ 3+ increase) NO voluntary notor unit action potentials in left medial gastrocnemius or tibialis posterior. Everything else normal including paraspinal muscles.I was being treated for sciatia in June thinking I has a pinched nerve in lumbar area,MRI negative was told it was then from psoriatic arthritis, went to chiroprator 3 times then to rhematologist .The rhuematologist gave me injections of depo-medrol after marking sore areas and having BBS attached during x-ray. I then took x-rays to him and he gave me injections by looking at x-ray. He said that he had figured out how to do this in his office by using the BB marked x-ray. Immediately after injections I stood up and my knee felt like a rubber band,when I told him he said it shoudn't so I left. After that I had 1 more incident of knee giving out within an hour of injections.The pain became worse when I went to PCP he then noticed a spastic foot.Less than 3 weeks later was my first negative EMG Then came all the testing including alot of blood work and brain MRI all negative. I have severe atrophy in upper part of that leg.My foot now is pulled inward and up and don't move ,what is this called ? So could the shots have caused foot to be like this? Thank
First of all, keep in mind that I am unable to diagnose you because I am unable to examine you, this forum is for educational purposes.
The symptoms and EMG results that you relate suggest dennervation (loss of nerve supply) of the muscles that extend your knee(vastus lateralis), invert your foot(posterior tibial) and plantar flex your foot (gastrocnemius/calf). The low/absent CMAPs and fibrillation potentials are found when the muscle has lost or is losing its nerve supply. There are many potential causes of this dennervation, including: lumbar plexopathy (inflammation in the nerves), physical injury to the nerve (possibly due to injections, but your symptoms sound more extensive than would be expected), spinal cord disease or neuromuscular disease (such as ALS). I would suggest a repeat MRI of your Lumbar spine and an MRI of the abdomen and pelvis with GAD contrast to look for enhancement in the lumbo-sacral plexus. A muscle and nerve biopsy may be needed, but given the localized distribution of your symptoms I would do the other tests first. I would also suggest that you see a neuromuscular specialist (Neurologist with additional training).
I hope this has been helpful.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.